Alert archive / Arkansas / Tornado Warnings in 2025
Tornado Warning 90, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at May 20, 2025, 5:03 PM CDT for Chicot County, Arkansas; Washington County, Mississippi. It was in force for 57 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 20, 2025, 5:03 PM CDT (22:03 UTC)
- Expired
- May 20, 2025, 6:00 PM CDT
- In force
- 57 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Chicot County, AR, Washington County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 155 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 20, 5:04 PM CDT | TORNADO | 6 Ese Portland, AR | This EF1 tornado tracked along AR Highway 160 in Chicot County, beginning near the CR 252 intersection and continuing through Chicot Junction before lifting east of US 65. Along the path, several utility poles were snapped along AR 160 and several trees were s |
| May 20, 5:05 PM CDT | TORNADO | 6 Wsw Jennie, AR | Numerous groups of powerlines down at highway 160 & bill young. |
| May 20, 5:16 PM CDT | TSTM WND DMG | 4 Sse Jennie, AR | Tree downed across southbound lane of US 65. Possible tornado. |
| May 20, 5:16 PM CDT | TORNADO | 4 Sse Jennie, AR | Several snapped trees near Chicot Junction. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 20, 1:09 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.1 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1034 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 577 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 225 m²/s²
- 0-3 km storm-relative helicity
- 296 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 9.7
The text
As transmitted.
340
WFUS54 KJAN 202203
TORJAN
ARC017-MSC151-202300-
/O.NEW.KJAN.TO.W.0090.250520T2203Z-250520T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jackson MS
503 PM CDT Tue May 20 2025
The National Weather Service in Jackson has issued a
* Tornado Warning for...
Central Chicot County in southeastern Arkansas...
Central Washington County in northwestern Mississippi...
* Until 600 PM CDT.
* At 503 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Chicot Junction, or 8 miles southwest of Lake
Village, moving east at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Lake Village and Chicot Junction around 510 PM CDT.
Avon around 520 PM CDT.
Greenville and Wayside around 525 PM CDT.
Hollandale, Arcola, and Estill around 540 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3316 9145 3331 9145 3337 9082 3313 9082
TIME...MOT...LOC 2203Z 266DEG 29KT 3323 9136
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
194 follow-up statements
909
WWUS54 KJAN 202209
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
509 PM CDT Tue May 20 2025
ARC017-MSC151-202300-
/O.CON.KJAN.TO.W.0090.000000T0000Z-250520T2300Z/
Chicot AR-Washington MS-
509 PM CDT Tue May 20 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR CENTRAL
CHICOT AND CENTRAL WASHINGTON COUNTIES...
At 509 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Chicot Junction, or near Lake Village, moving east
at 35 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Lake Village and Chicot Junction around 515 PM CDT.
Avon around 520 PM CDT.
Greenville and Wayside around 525 PM CDT.
Hollandale, Arcola, and Estill around 540 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3316 9145 3331 9145 3337 9082 3313 9082
TIME...MOT...LOC 2209Z 268DEG 30KT 3323 9130
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
$$
19925
WWUS54 KJAN 202217
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
517 PM CDT Tue May 20 2025
ARC017-MSC151-202300-
/O.CON.KJAN.TO.W.0090.000000T0000Z-250520T2300Z/
Chicot AR-Washington MS-
517 PM CDT Tue May 20 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR CENTRAL
CHICOT AND CENTRAL WASHINGTON COUNTIES...
At 517 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Chicot Junction, or 7 miles southeast of Lake
Village, moving east at 35 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Avon around 520 PM CDT.
Greenville and Wayside around 525 PM CDT.
Hollandale, Arcola, and Estill around 540 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3316 9141 3327 9132 3332 9131 3337 9082
3313 9082
TIME...MOT...LOC 2217Z 266DEG 29KT 3323 9122
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
$$
19073
WWUS54 KJAN 202231
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
531 PM CDT Tue May 20 2025
ARC017-MSC151-202300-
/O.CON.KJAN.TO.W.0090.000000T0000Z-250520T2300Z/
Chicot AR-Washington MS-
531 PM CDT Tue May 20 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR EAST
CENTRAL CHICOT AND CENTRAL WASHINGTON COUNTIES...
At 530 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Avon, or 13 miles west of Hollandale, moving east at
45 mph.
HAZARD...Tornado and half dollar size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Hollandale, Wayside, Estill, and Avon around 535 PM CDT.
Arcola around 540 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3315 9122 3326 9120 3334 9109 3337 9082
3313 9082
TIME...MOT...LOC 2230Z 268DEG 39KT 3319 9108
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
$$
19277
WWUS54 KJAN 202238
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
538 PM CDT Tue May 20 2025
ARC017-MSC151-202300-
/O.CON.KJAN.TO.W.0090.000000T0000Z-250520T2300Z/
Chicot AR-Washington MS-
538 PM CDT Tue May 20 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR EAST
CENTRAL CHICOT AND CENTRAL WASHINGTON COUNTIES...
At 538 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Avon, or 10 miles west of Hollandale, moving east at
35 mph.
HAZARD...Tornado and half dollar size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Hollandale and Estill around 545 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3315 9115 3327 9111 3335 9104 3337 9082
3313 9082
TIME...MOT...LOC 2238Z 290DEG 31KT 3315 9103
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
$$
19What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at May 20, 3:23 PM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, May 20, 3:23 PM CDT, 1 hour 40 minutes before
Area Forecast Discussion National Weather Service Jackson MS 323 PM CDT Tue May 20 2025 ...New DISCUSSION... .DISCUSSION... Issued at 315 PM CDT Tue May 20 2025 Through tonight: The scenario continues to unfold as expected with a capped warm sector that is heating up strongly well ahead of an approaching cold front. Storms including some supercells have developed from northern LA to eastern AR/nrn MS, and they are just outside of our forecast area. Given that the mixing layer depth has just about peaked now, it may take some time for a tornado threat to ramp up, so damaging wind gusts and large hail should be the primary threats. By early to mid this evening, as the storms become more organized, we will see the severe threats peak over north central to northeast MS, including for tornadoes with effective low level shear expected to maximize in that area and time frame. The lift associated with the front will be less as you go south, which makes storm coverage and the overall storm threat more conditional, especially south of the I-20 corridor late tonight. There has been little change to timing and hazards. /EC/ Wednesday through Monday: Cyclonic northwest flow aloft around a large northeast CONUS trough will bring drier and slightly cooler conditions to the forecast area making for more comfortable conditions through late week. As is often the case this time of year, less humidity is a very temporary condition, and the heat and humidity will begin to build back in this weekend along with rain chances. It looks like stormy conditions will peak late Sunday and perhaps intol Monday ahead of a seasonably strong cold front pushing south into the area. /EC/ && .AVIATION... (18Z TAFS) Issued at 1239 PM CDT Tue May 20 2025 VFR conditions will prevail through the period with a gusty southerly wind, as sustained winds will be up to 20mph and gusts of up to 30mph. Expect periods of TSRA and VCTS this afternoon and well into the evening as a line of storms pushes through the area with periods of gusts of up to 60mph along the line. Early tomorrow morning sites PIB and HBG will have possible low stratus/fog dropping categories to IFR,conditions will begin to deteriorate by 8Z and improve by 14Z. /KP/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 64 86 63 88 / 50 0 0 0 Meridian 65 86 61 90 / 60 0 0 0 Vicksburg 62 86 63 89 / 30 0 0 0 Hattiesburg 72 91 65 93 / 20 0 0 0 Natchez 64 87 64 90 / 30 0 0 0 Greenville 61 85 63 86 / 20 0 0 0 Greenwood 61 85 62 86 / 30 0 0 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && EC/SAS20/KP
In the hours before
Local storm report, May 20, 12:10 PM CDT, 4 hours 53 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
1210 PM CDT Tue May 20 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0214 AM Tstm Wnd Dmg 7 ENE Minter City 33.78N 90.18W
05/17/2025 Leflore MS Local Official
Trees down N of Philipp.
&&
CELocal storm report, May 20, 1:29 PM CDT, 3 hours 34 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
129 PM CDT Tue May 20 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM Hail 2 E Forest 32.79N 91.37W
05/17/2025 M1.00 Inch West Carroll LA Public
Penny size with a few up to quarters.
&&
CELocal storm report, May 20, 1:38 PM CDT, 3 hours 25 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
138 PM CDT Tue May 20 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM Tstm Wnd Dmg 1 N Transylvania 32.70N 91.18W
05/17/2025 East Carroll LA Public
Some trees damaged in the area with a few
down on power lines.
&&
CELocal storm report, May 20, 4:36 PM CDT, 27 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
436 PM CDT Tue May 20 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM Hail 3 SSE Fountain Hill 33.31N 91.83W
05/20/2025 M1.00 Inch Ashley AR Emergency Mngr
&&
CESpecial weather statement, May 20, 4:38 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Jackson MS
438 PM CDT Tue May 20 2025
MSZ018-202215-
Bolivar MS-
438 PM CDT Tue May 20 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN BOLIVAR COUNTY THROUGH
515 PM CDT...
At 437 PM CDT, Doppler radar was tracking a strong thunderstorm near
Jersey Point, or 8 miles southwest of Rosedale, moving east at 55
mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Rosedale, Benoit, Beulah, and Pace around 445 PM CDT.
Cleveland around 450 PM CDT.
Renova, Boyle, and Merigold around 455 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 800 PM CDT for northwestern
Mississippi.
&&
LAT...LON 3388 9066 3362 9066 3365 9117 3367 9123
3370 9121 3371 9116 3366 9110 3368 9103
3372 9106 3370 9111 3373 9115 3378 9113
3378 9105 3376 9103 3378 9099 3380 9100
3381 9104 3384 9107 3387 9107 3388 9106
TIME...MOT...LOC 2137Z 270DEG 47KT 3375 9111
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
19The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 3:34 PM CDT | Severe Thunderstorm Warning | JAN | Ashley | 56 min |
| May 20, 4:10 PM CDT | Tornado Warning | JAN | Ashley, Chicot | 19 min |
| May 20, 4:16 PM CDT | Severe Thunderstorm Warning | JAN | Ashley | 74 min |
| May 20, 4:34 PM CDT | Severe Thunderstorm Warning | JAN | Chicot | 71 min |
| May 20, 4:38 PM CDT | Special Weather Statement | JAN | Bolivar | 37 min |
| May 20, 4:57 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower | 63 min |
| May 20, 5:37 PM CDT | Tornado Warning | JAN | Humphreys, Sharkey, Washington | 53 min |
| May 20, 5:51 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Leflore, Sunflower | 54 min |
| May 20, 6:26 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Sharkey, Yazoo | 79 min |
| May 20, 6:39 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Montgomery | 51 min |
Nearby
Tornado Warnings in Arkansas, 2025Tornado Warnings in Mississippi, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.